MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205882
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a hip arthroscopy, when a q-fix knotless anchor was implanted and upon taking the inserter out, it was noticed that the shuttle stitch was already broken; therefore, the anchor could not be used (b)(4).Also, another q-fix knotless had a short additional white stitch coming out of the anchor.It had the repair stitch, the two limbs of the shuttle stitch, and an additional single white limb coming out of the anchor.The white stitch was pulled out, but once the repair stitch was converted, it was not possible to reduce the loop at all.The tail of the repair stitch then broke and the anchor could not be used (b)(4).Both anchors' sutures were cut and remained in the patient.The procedure was resumed, after a 20-min surgical delay, using an equivalent s+n back-up in the originally drilled bone holes, no voids were left.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional information on: e2.Corrected information on: b5, g2, h6 (clinical code and impact code).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.An evaluation of the customer provided image was performed and found a tray with several devices.No physical damage is visible.The failure can't be evaluated based on the image.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that the packaging and stored requirements are specified, each shipment must be accompanied by the manufacture's certificate of conformance in compliance with smith and nephew and knot pull strength to be certified.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for assessment.
 
Event or Problem Description
It was reported that, during a hip arthroscopy, when a q-fix knotless anchor was implanted and upon taking the inserter out, it was noticed that the shuttle stitch was already broken; therefore, the anchor could not be used.The anchor´s suture was cut, and the anchor remained in the patient.The procedure was resumed, after a 20-min surgical delay, using an equivalent s+n back-up in the originally drilled bone holes, no voids were left.No further complications were reported.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24304163
Report Number1219602-2026-00411
Device Sequence Number9471601
Product Code MBI
UDI-Device Identifier00885556901687
UDI-Public885556901687
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205882
Device Lot Number2187620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown